Heavy Snow, Yoakum
- When
- November 25, 10:00 AM CST to 6:00 PM CST
- Where
- Yoakum forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 33.173, -102.828 (the zone’s center; the record gives no point)
The Thanksgiving Holiday weekend concluded with a final round of accumulating snowfall. The extreme southern portions of the South Plains were near the northern periphery of a significant winter storm that impacted much of southwestern and west-central Texas as the persistent upper air storm system finally ejected eastward over the Permian Basin.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
The Thanksgiving Holiday weekend concluded with a final round of accumulating snowfall. The extreme southern portions of the South Plains were near the northern periphery of a significant winter storm that impacted much of southwestern and west-central Texas as the persistent upper air storm system finally ejected eastward over the Permian Basin.
New snow accumulations on the 25th were between 3 and 4 inches over Lynn, Terry, and Yoakum Counties, while lesser amounts of less than 1 inch were observed in the surrounding counties. Three day storm total snow cover reached 6 inches in depth at a few locations across the southwestern South Plains.
Reported snow accumulations from the winter storm on the 25th follow: 4 inches in Brownfield (Terry County), 4 inches in O'Donnell (Lynn County), 4 inches in Plains (Yoakum County), 3 inches in Denver City (Yoakum County), and 3 inches in Tahoka (Lynn County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Nov 25, 4:26 AM CST, 5 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 426 AM CST SUN NOV 25 2007 .SHORT TERM... POTENT UPPER LEVEL LOW PRESSURE SYSTEM WILL TRACK NORTHEAST TODAY ACROSS THE NORTHERN PERMIAN BASIN/SOUTHERN SOUTH PLAINS TO THE BIG COUNTRY. THE 06Z NAM-WRF AND GFS SOLUTIONS ARE IN GOOD AGREEMENT WITH THE TRACK OF THE LOW WITH THE GFS LATCHING ONTO MORNING RADAR TRENDS BETTER. COVERAGE AND INTENSITY OF SNOWFALL HAS INCREASED RAPIDLY ACROSS THE PERMIAN BASIN THIS MORNING AND THIS ACTIVITY WILL CONTINUE TO EXPAND NORTHWARD INTO THE SOUTHWEST AND SOUTHERN SOUTH PLAINS THROUGH 12Z. THE SNOW SHIELD IS ENCOUNTERING SOME DRY AIR NEAR THE CAPROCK WHICH HAS LIMITED SNOW FROM REACHING LUBBOCK. THE SNOW SHIELD WILL LIKELY OVERTAKE THE DRIER AIR OVER THE NEXT FEW HOURS AS THE MAIN BATCH OF LIFT AHEAD OF THE UPPER LOW SPREADS ACROSS THE REGION. THE MAIN CONCERN TODAY WILL BE THE NORTHWARD EXTENT OF THE DEFORMATION ZONE SETUP WHICH WILL BE DETERMINED BY THE EXACT TRACK OF THE UPPER LOW. A WIDE ARRAY OF GUIDANCE INCLUDING SOUNDING ANALYSIS AND SATELLITE TRENDS HAVE BEEN DIAGNOSED FOR THIS FORECAST PACKAGE. CONFIDENCE IS HIGH FOR A MAJOR SNOW EVENT TO OCCUR TODAY FROM GARZA COUNTY EXTENDING NORTHEAST THROUGH THE ROLLING PLAINS WITH THE EXCEPTION OF MOTLEY COUNTY. THE DEFORMATION ZONE/SHEAR AXIS WILL LIKELY SETUP ACROSS THESE AREAS WITH LIGHT TO MODERATE SNOW EXPANDING AFTER 12Z AND BECOMING HEAVY AT TIMES THROUGH THE AFTERNOON BEFORE DIMINISHING AROUND 00Z MONDAY. THE ADVISORY WILL BE UPGRADED TO A HEAVY SNOW WARNING FOR ACCUMULATIONS OF 4 TO 6 INCHES EXCEPT UP TO 7 INCHES POSSIBLE OVER STONEWALL COUNTY. MID LEVEL RAOB...PROFILER AND SOUNDING ANALYSIS INDICATED VERY DRY AIR OVER THE NORTHERN TEXAS PANHANDLE. AS THE STORM SYSTEM WRAPS UP AND PASSES TO THE SOUTH AND EAST OF THE REGION...THE NAM-WRF AND TO SOME EXTENT THE GFS INDICATES ENTRAINMENT OF THIS DRIER AIRMASS INTO THE CWFA FROM NORTH TO SOUTH WHICH WILL LIKELY CUTOFF SNOWFALL OVER THE SOUTHWEST AND SOUTHERN TIER. THE ROLLING PLAINS WILL LIKELY STAY IN THE MOISTURE LADEN AIRMASS TO THE EAST AND HENCE A LONGER PERIOD OF SNOWFALL. WE EXPECT ADVISORY LEVEL SNOWS FROM YOAKUM AND TERRY COUNTIES THROUGH LUBBOCK...CROSBY...MOTLEY AND CHILDRESS COUNTIES. THE ADVISORY WILL REMAIN IN AFFECT FOR THE CAPROCK LOCATIONS THROUGH 18Z (TAKING INTO ACCOUNT DRY AIR INTRUSION) AND THROUGH 00Z MONDAY FOR THE OTHER COUNTIES. GENERAL 1 TO 3 INCHES EXPECTED. THE SNOWFALL WILL RAPIDLY DIMINISH AROUND OR SHORTLY AFTER 00Z MONDAY AS THE UPPER LOW PASSES WELL EAST OF THE REGION. CLEARING SKIES AND DRY NORTHWEST WINDS WILL USHER IN MORE CHILLY CONDITIONS SUNDAY NIGHT WITH LOWS MAINLY IN THE 20S. KW .LONG TERM... FEW MEANINGFUL CHANGES TO THIS PART OF THE FCST AS THE FOCUS HAS BEEN ON THE SHORT TERM WINTER STORM. SPLIT FLOW TO PERSIST ACROSS THE CONUS THIS WEEK WITH A SERIES OF SHORT WAVE TROUGHS MOVING EWD ACROSS THE NRN TIER OF THE CONUS IN FAST FLOW AND A CUT OFF LOW OVER THE ERN PACIFIC OFF THE COAST OF BAJA. THE SERIES OF TROUGHS WILL BRING A COUPLE OF COLD FRONTS THROUGH THE AREA... CURRENT TIMING FAVORING WEDNESDAY AND FRIDAY...ALTHOUGH AIR MASS BEHIND THEM WILL BE FAIRLY WELL MODIFIED. THE CUT OFF LOW AND ITS EJECTION AND ABSORPTION INTO THE NRN STREAM IS THE MOST SIGNIFICANT ISSUE AND ITS POTENTIAL FOR PRECIP IN THE FCST AREA. ECMWF AND GFS ARE IN THE SAME BALL PARK WITH THEIR HANDLING OF THIS SYSTEM BRINGING IT ACROSS THE PLAINS AS AN OPEN WAVE NEXT WEEKEND. THAT PATTERN IS NOT USUALLY CONDUCIVE TO PRECIP IN THE FCST AREA THIS TIME OF YEAR. DID INHERIT SLIGHT CHANCE OF POPS ACROSS THE SERN ZONES THURSDAY NIGHT AND FRIDAY IN A MID LEVEL WARM ADVECTION REGIME. THIS IS NOT NECESSARILY A LIKELY SCENARIO BUT DO AM NOT COMPELLED TO PULL MENTION YET. && .AVIATION... KLBB...LIGHT SNOW WILL DEVELOP AT THE TERMINAL BY 12Z AND COULD BECOME MODERATE WITH VSBY AND CIGS FALLING INTO THE MVFR-IFR RANGE. IMPROVING CONDITIONS ARE EXPECTED LATER THIS AFTERNOON AS DRIER FILTERS IN FROM THE NORTHWEST. AN AIRPORT WEATHER WARNING MAY BE REQUIRED BY 12Z. KW KCDS...LIGHT TO OCCASIONALLY MODERATE SNOW WILL DEVELOP AFTER 12Z AND CONTINUE THROUGH THE AFTERNOON BEFORE TAPERING OFF AROUND 00Z. KW && .PRELIMINARY POINT TEMPS/POPS... FRIONA 44 24 50 25 62 / 10 0 0 0 0 TULIA 43 23 52 22 62 / 20 0 0 0 0 PLAINVIEW 41 25 52 26 61 / 20 0 0 0 0 LEVELLAND 42 24 54 26 64 / 30 0 0 0 0 LUBBOCK 39 26 53 27 62 / 70 0 0 0 0 DENVER CITY 37 30 56 31 62 / 80 0 0 0 0 BROWNFIELD 37 29 53 29 60 / 80 0 0 0 0 CHILDRESS 36 30 53 30 64 / 70 20 0 0 0 SPUR 35 29 49 27 63 / 80 10 0 0 0 ASPERMONT 33 30 49 27 64 / 80 20 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES: TXZ035-036-039>041. SNOW ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ026-031. HEAVY SNOW WARNING UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ032-037-038-042>044. && 17/07/17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 538 AM CST SUN NOV 25 2007 TXZ021>044-261145- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 538 AM CST SUN NOV 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER A WINTER STORM WILL BRING SNOWFALL TO AREAS GENERALLY SOUTH OF A MORTON TO MEMPHIS LINE TODAY. ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE FROM DENVER CITY TO LUBBOCK TO CHILDRESS. SNOW ADVISORIES HAVE BEEN POSTED FOR THIS AREA. HEAVIER SNOW IS EXPECTED SOUTH AND EAST OF A POST TO PADUCAH LINE...ON THE ORDER OF 3 TO 7 INCHES. A HEAVY SNOW WARNING HAS BEEN POSTED FOR THIS AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LAW ENFORCEMENT AND EMERGENCY MANAGERS ACROSS THE ROLLING PLAINS AND EXTREME SOUTHERN SOUTH PLAINS SHOULD BE AWARE OF THE POTENTIAL FOR SNOWFALL ACCUMULATIONS. ALTHOUGH TEMPERATURES WILL BE NEAR FREEZING AND LIGHT SNOWFALL WILL BE SUBJECT TO MELT...SOME SNOWFALL MAY BECOME HEAVY ENOUGH TO CAUSE TRAVEL PROBLEMS.
The national radar mosaic for the moment the first event began.
3 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, November 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 64408, 64409, 64410.